Patient: I received the depo shot 6 weeks after giving birth to my son, my boyfriend and I had unprotected sex the night i received the shot, is there a possibility that I could be pregnant again?
Symptoms: Nausea, fatigue, stomach cramps, frequent urinating, and consistent hunger
Doctor: Hello,Thanks for contacting askthedoctor.comAfter giving birth , and when you are breast feeding , lactational am enoorhoea occurs and prevents ovulation for about 3 months. The concern would have been if you would have already started with your menses and started ovulating , which may occur if you didnt breast feed your child or are not doing so regularly.So if there was no resumption of menses before the intercourse , then it is unlikely that ovulation would have taken place and the chances of pregnancy are minimal. Depot shot won’t offer protection for this episode.However if you have been experiencing these early pregnancy mimicing symptoms which could be premenstrual as well, then it is better that you perform a serum beta hcg test to be sure of not being pregnant , after 2 weeks of intercourse.Urinary symptoms indicate a possible urinary tract infection which can be treated with antibiotics available on prescription.I hope i have answered your query in detail.Wishing you good health,Regards